MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR L LOCKING PLATE LUMBAR STAND ALONE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US ANCHOR L LOCKING PLATE LUMBAR STAND ALONE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48667000
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported the anchor l locking plate for would not secure to the anchor l lumbar cage intra-operatively.The surgeon implanted a buttress plate over the cage in place of the anchor l locking plate in an attempt to, "interfere with the screws." the physician noted no surgical delay and no adverse consequences to the patient.This report will captures the anchor l locking plate.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per anchor l surgical technique: the plate is ¿one size fits all,¿ and should be inserted after all three screws have been placed in their desired positions.Attach the plate inserter to the locking plate by placing the distal prongs inside the two holes on the plate, and depressing the lever arm.This action squeezes or pinches the plate to a width smaller than the locking tabs on the front of the cage.It is recommended to load the locking plate onto the plate inserter with the plate laying on a flat surface.Using caution to avoid damage to the vascular elements, place the locking plate firmly onto the front of the cage.With the locking plate contacting the cage, gently release the lever arm in order to allow the locking plate to regain its original shape underneath the peek locking tabs.It is recommended to slip one side of the locking plate underneath the peek locking tabs, lower the contralateral side, then release the lever arm.Minimize the number of plate deformations as repetitive deformations may jeopardize the integrity of the plate.Per correspondence with sales rep, all three screws were implanted when the surgeon attempted to insert the locking plate, there were no issues attaching the plate to inserter, locking plate loaded onto the plate inserter with the plate laying on a flat surface, one side of the locking plate was slipped underneath the peek locking tabs, then release the lever arm of the plate inserter according to the surgical technique, screw holes were prepared using an awl through drill guide.Since the device was not returned, an exact cause of the reported event could not be determined.Potential causes include: - user error, user does not use visual/tactile feedback, causing difficulty aligning plate with cage - cage was not oriented correctly in previous steps - plate is not oriented correctly on plate inserter - cage or plate deformed or damaged in previous steps - plate appears attached but does not secure into cage grooves - plate deformed repetitively, causing deformation of plate and difficulty with alignment - screw not fully inserted, hindering the locking features of plate to cage.
 
Event or Problem Description

Brand Name
ANCHOR L LOCKING PLATE LUMBAR STAND ALONE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12516446
Report Number3005525032-2021-00041
Device Sequence Number17436722
Product Code MAX
UDI-Device Identifier07613252655732
UDI-Public07613252655732
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48667000
Device Catalogue Number48667000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown